MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175263110
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.Initial reporter state: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on november 20, 2019 that a percuflex plus ureteral stent was used during a unknown procedure performed on unknown date.According to the complainant, during preparation it was noticed that blood adhered on the outer box of the packaging.The sterility of the package was not compromised.The procedure was completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2019 that a percuflex plus ureteral stent was used during a unknown procedure performed on unknown date.According to the complainant, during preparation it was noticed that blood adhered on the outer box of the packaging.The sterility of the package was not compromised.The procedure was completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6)2019 as no event date was reported.Block e1: initial reporter state: (b)(6).Block h6: device code 2969 has been selected to represent the reportable event of foreign matter on the packaging.Block h10: one percuflex plus ureteral stent was returned in its original box un-opened.The box seals were observed in good condition.However, a box label had contamination (foreign matter) confirming the reported complaint.The device history record (dhr) review was performed and no anomalies were observed.During manufacturing process the units are inspected in order to detect or avoid defects as per cosmetic procedure, bsc, ver ae, however, there is no control in how devices are handled in the field; it is possible that the way in which the package was handled and manipulated may have contributed to the failure encountered failure: contamination outside original box.The defect noted may appear due to some aspect of shipping/ handling/ storage of the product, the most probable conclusion code will be documented as cause traced to transport/storage since problems traced to the inappropriate transport or storage of the device.A dhr (device history record) review confirmed that the device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key9474533
Report Number3005099803-2019-06018
Device Sequence Number2258616
Product Code FAD
UDI-Device Identifier08714729297437
UDI-Public08714729297437
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2022
Device Model NumberM006175263110
Device Catalogue Number175-263-11
Device Lot Number0024367231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1